MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure, the physician tried to place one coil, an 8mm x 30cm orbit galaxy complex frame (640cr0830 / 30606917) and the tip would not sit within the hub of the microcatheter (unspecified brand).Another coil, a 7mm x 25cm orbit galaxy complex frame (640cr0725 / 30848871) was placed into the target aneurysm but at the last few cm, the coil became hard to advance and the pusher wire broke during the attempt to advance.It was reported that flush lines were maintained through the microcatheter.There was no report of any adverse event or negative patient impact.On 19-apr-2023, additional information was received.The information indicated that (b)(6) was treating a left internal carotid artery (ica) fistula.The fistula was irregular, measuring 10mm x 18mm.The headway® duo.0165 microcatheter (microvention) was used for the entire procedure.The information indicated that the pusher wire broke in two pieces.The wire was still exposed out of the rotating hemostasis valve (rhv) that was connected to the microcatheter and was removed easily.There were not visible kinks observed on the microcatheter.There was no resistance friction during the insertion of the 7mm x 25cm orbit galaxy complex frame coil.There was no damage on the coil component of the 7mm x 25cm orbit galaxy complex frame coil when it was removed; the embolic coil was still intact / attached to the delivery system.After the coil was removed, additional coils were opened and placed with no issues.They had another 7mm x 25cm orbit galaxy complex frame coil that was placed.The information confirmed that there was no negative patient impact, no patient issues.There was no procedure delay as a result of the reported issue.The complaint devices were returned and received on 10-may-2023.Based on the result of the product analysis completed on 16-jun-2023, the reported issue associated with this device has been determined to be us fda reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d2b: procode is krd/hcg.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 8mm x 30cm orbit galaxy complex frame was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the support coil was protruded from the introducer.The introducer was inspected and found to be in good, normal condition (i.E., no elongations, no kinks, and no bends).The inner diameter (id) and outer diameter (od) of the introducer were confirmed to be within specifications.The embolic coil component was inspected under the microscope.Under magnification, some loops near the distal tip were observed to be kinked.The complaint device was connected to an rhv (rotating hemostasis valve) to a lab sample syringe and to a lab sample microcatheter.The system was flushed with water colored with food coloring and the introducer was noted to be properly engaged with the luer hub of the microcatheter.No anomalies were observed.A review of manufacturing documentation associated with this lot (30606917) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.The issue regarding the tip not sitting within the hub of the microcatheter was not confirmed, since no issues were detected during the analysis of the device, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.The kinked condition found on the distal end of the coil was not originally reported, and it is suspected to be a result of the attempts to position the introducer into the hub of the microcatheter, however, it is not related to the inability to sit the introducer tip within the hub as reported.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following instruction: gently insert the introducer tip into the rhv until it can go no further and is in close alignment with the hub of the infusion microcatheter.Gently tighten the rhv main valve around the introducer sheath to prevent back flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00252.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17146750
Report Number3008114965-2023-00401
Device Sequence Number5577681
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CR0830
Device Catalogue Number640CR0830
Device Lot Number30606917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO .0165 MICROCATHETER (MICROVENTION)
Patient SexUnknown